Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Suggest the treatment for severe hair fall

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hi Dr. I have severe hair fall.. scalp is oily thru the day. hair falls with the white root . need ur advice.
Posted Wed, 27 Nov 2013 in Hair Loss
Answered by Dr. Kalpana Pathak 26 minutes later
Brief Answer: Please read a detailed answer below Detailed Answer: Hi XXXX, Thanks for writing to us. Hair fall could be due to three causes Androgenetic alopecia where hair fall is gradual progressive and usually lost from frontal, temporal and vertex/centre scalp Telogen effluvium where hair fall is acute and diffuse. Usually hair falls with a white bulb or club. It is causes by stress, chronic illness (like jaundice, typhoid,dengue), surgery, medicines, nutritional deficiency Local causes like use of hair color, salon procedures, dandruff, any scalp pathology etc. The hair that falls off with white root could be telogen hair. To ascertain the cause and type of your fall, I would like to know Since how long are you having it Sites involved If acute or gradual hair fall If hair strands are thinning out and becoming fuzzy Apart from oily scalp, if having dandruff too or if have taken any chemical hair treatment or use color. Any preceding cause like stress, surgery, illness Any history of anemia or thyroid disorder Medicines taken so far for hair fall. I would appreciate if you could answer these questions and attach an image of scalp depicting areas of hair fall. Hoping to hear from you soon. Regards
Above answer was peer-reviewed by
Follow-up: Suggest the treatment for severe hair fall 3 hours later
Hi dr.. I have this problem since last 8 year's. . I have tried all possible medication, nothing seems to work. . I was advised isotretinoin 10mg by a dr.. this helped to reduce the oiliness on the scalp , but also dried the skin a lot. Now iam not taking it. I don't have jaundice, thpyoid. Dengue .. I had also given test for thyroid .. its normal. . Have attached the hair pic.. let me know if I can let u know more.
Answered by Dr. Kalpana Pathak 20 hours later
Brief Answer: Please see a detailed answer below Detailed Answer: Hi XXXX, Thanks for writing back. I have seen the attached image but would appreciate if you could attach an image of your scalp depicting pattern of hair fall. The attached image shows the hair with bulbed end and flakes attached to it which can occur in seborrheic dermatitis which is commonly seen in oily scalp and can lead to hair fall. From what i can make out you have androgenetic alopecia with seborrheic dermatitis Isotretinoin works well for reducing oiliness of scalp and face both. But cant be continued for long to decrease oiliness of scalp. I would advise you to follow these suggestions Use a salicylic acid ketoconazole combination shampoo like salicia KT shampoo alternate days atleast for two to three weeks and later on use it once in a week. As you have oily scalp I would suggest washing scalp daily or atleast on alternate days( on rest of the days, you may use any shampoo meant for oily scalp) Apply minoxidil solution 5% 1ml twice daily atleast for four to five months to see good response. Minoxidil would increase hair regrowth and reduce hair fall. Avoid oiling your hair These steps would help in resolving your hair concern to some extent. I would still emphasise to attach an image of your scalp for any further clarification. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor